MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Model Number VBJR080502A
Medical Device Problem Codes Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021 a patient presented with stenosis in an av fistula and underwent treatment utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (vsx) device.The physician had difficulty advancing the guidewire, catheter, and balloon to the lesion due to the patients tortuous anatomy.The physician was ultimately able to advance the device to the lesion, but when he attempted to deploy the vsx device, the distal end of the device would not fully deploy.The physician completely removed the device and delivery system.The physician reported that he was able to fully deploy the device once it was outside of the patient, so he suspects the partial deployment was due to tortuous anatomy and calcification and not a defect with the device.The device will be returned.No other device was used to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed and the device met all pre-release specifications.The device was returned to gore without the delivery system.The endoprosthesis was returned fully expanded and was otherwise unremarkable.Cause of the reported event cannot be established based on evaluation of the returned device, however, information originally reported by the physician indicates this event is potentially related to the patients tortuous anatomy.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Pma/510(k)number corrected to p130006.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12211815
Report Number2017233-2021-02193
Device Sequence Number19628260
Product Code PFV
UDI-Device Identifier00733132623815
UDI-Public00733132623815
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model NumberVBJR080502A
Device Catalogue NumberVBJR080502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown